MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 WHT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 WHT; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number PX83H
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: was additional tissue incision required to retrieve the needle? no.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2017 and suture was used.During the procedure, the needle pulled off the suture.The needle pulled off in tetralogy of fallot.It was retrieved from patient.Another like suture was used to complete the procedure.There were no adverse patient consequences.
 
Additional Manufacturer Narrative
Pc-(b)(4).A dispensed needle-suture combination and one empty opened folder was received for analysis.The product code is double armed.During the visual inspection of the needle-suture, the swage and attachment area were as expected.The suture was examined and the insertion end was measured and did not meet the requirement.In addition, another needle was not returned for evaluation.Per the sample condition, the assignable cause of the performance - pull off suture needle is a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.
 
Additional Manufacturer Narrative
Pc-(b)(4).

Brand Name
ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 WHT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7244566
Report Number2210968-2018-70697
Device Sequence Number13689273
Product Code GAT
UDI-Device Identifier10705031049260
UDI-Public10705031049260
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPX83H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer02/07/2018
02/26/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date02/21/2018
03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1